Hail, Taney
- When
- June 11, 2:32 PM CST
- Where
- Taney County, Bradleyville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.780, -92.900
Penny sized hail was reported via MPing.
A large and more organized storm complex moved across the region during the early morning hours as a cold front dropped southward from the upper Midwest into the lower Mississippi Valley. A few of the storms were strong enough to produce small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A large and more organized storm complex moved across the region during the early morning hours as a cold front dropped southward from the upper Midwest into the lower Mississippi Valley. A few of the storms were strong enough to produce small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 1:06 PM CST, 1 hour 26 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 206 PM CDT Sun Jun 11 2023 Key Messages: 1. Showers and thunderstorms have begun to initiate over far southeastern Kansas and southwestern Missouri this afternoon. This activity will result in a few strong storms and they will dissipate around sunset this evening. 2. Cooler conditions will occur today into Tuesday, then a warming trend will occur the rest of the week. 3. Showers and thunderstorms return for the end of the work week. .SHORT TERM...(This evening through Monday) Issued at 203 PM CDT Sun Jun 11 2023 Showers and thunderstorms have begun to initiate mainly west of Hwy 65 this afternoon and will continue to move northwest to southeast over the next few hours. These storms could be strong and contain frequent lightning, brief heavy downpours, and gusty winds. However, they are not expected to become severe. Tonight will be mostly cloudy though, if the cloud cover is able to break, patchy fog will occur for the early Monday morning hours. Monday will be mostly sunny and cooler with highs in the mid 70s and light northerly winds. .LONG TERM...(Monday Night through Sunday) Issued at 203 PM CDT Sun Jun 11 2023 The rest of the work week will feature only slight (20%) rain chances mainly south of I-44. Temperatures will gradually warm through the week due to high pressure building over the Central Plains. Highs start out in the upper 70s to lower 80s and end up in the upper 80s to lower 90s by Friday. Then, a shortwave perturbation moves through southern Missouri on Thursday bringing a chance (20- 40%) of showers and thunderstorms. Right now, there is some disagreement on the timing of when this rain will move through. If the shortwave lags, the convection could be more nocturnal and occur overnight Thursday into Friday morning. As for Father's Day weekend, high pressure will continue to build over the Central Plains and temperatures will continue to warm as well. Most of the weekend is forecast to be rain-free with temperatures warming into the upper 80s to lower 90s across the Missouri Ozarks and extreme southeast Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1123 AM CDT Sun Jun 11 2023 A storm system and associated cold front will bring numerous showers and thunderstorms to southern Missouri this afternoon. MVFR and brief IFR conditions can be expected with thunderstorms. Outside of thunderstorms, prevailing MVFR ceilings will persist into tonight and Monday morning. Short term weather models do hint at some breaks in the clouds late tonight and early Monday morning. This would lead to the potential for light fog. We have included TEMPO groups at SGF and BBG for MVFR fog. Surface winds will shift to the northwest this afternoon behind the passing cold front. Winds will then remain out of the north to northwest into Monday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Soria LONG TERM...Soria AVIATION...Schaumann
Hazardous Weather Outlook National Weather Service Springfield MO 332 PM CDT Sun Jun 11 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 332 PM CDT Sun Jun 11 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... A cold front will move south through the area this afternoon. Numerous showers and thunderstorms will develop near the front and impact many areas of extreme southeastern Kansas and southern Missouri this afternoon. Thunderstorm activity will exit southern Missouri by 8 PM. There is a limited risk for a few severe storms generally south of a Pittsburg, Kansas to Springfield to Winona, Missouri line. Damaging straight line winds to 60 mph and quarter size hail will be the primary potential severe weather hazards. Frequent lightning and locally heavy rainfall will also occur with the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a 20 to 40 percent chance for additional thunderstorms from Monday night through the middle of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon for Pittsburg, Kansas to Springfield to Winona, Missouri line. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Soria
Special Weather Statement
National Weather Service Springfield MO
307 PM CDT Sun Jun 11 2023
MOZ095-103-112030-
Christian MO-Stone MO-
307 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of western Christian
and northern Stone Counties through 330 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marionville, or 7 miles east of Aurora, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Clever and Crane around 315 PM CDT.
Other locations impacted by this storm include Hurley, Fremont Hills,
Ponce de Leon, Boaz and Spokane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3676 9333 3692 9361 3705 9361 3709 9360
3707 9320
TIME...MOT...LOC 2007Z 294DEG 21KT 3698 9358
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaumannThe Springfield radar (KSGF), 67 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 hail. Local standard time, as filed.
Penny sized hail was reported via MPing.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2023Every state in 2023This day in weather historyWarnings in Missouri, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094513.